What causes calf pain,swollen foot and ankle with previous history of spontaneous Pulmonary embolism?
User rating for this question
I've had a PE (two were found) in the past from a superficial vein thrombosis. This was around 4 years ago. I was treated appropriately and have been off all blood thinning meds for about 3 years. Two weeks ago, I went into the ED for an anaphylactic reaction to latex (it's pretty normal for me) and developed severe chest pain. They ran a d-dimer and it was elevated, did a CT with contrast and did not find a clot. Now, I have this pretty severe calf pain. I didn't fall, twist my leg or anything. My calfs are both the same size. My left ankle and foot are pretty swollen. My leg is not red or warm to the touch. Should I be concerned?
Posted Mon, 27 Jan 2014 in Blood Disorders
Answered by Dr. Deepak Kishore Kaltari 57 minutes later
Brief Answer: Possibility of Deep vein thrombosis to be consider Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day As per your complaint of severe calf pain, swollen foot and ankle along with previous history of spontaneous Pulmonary embolism, I would consider the possibility of deep vein thrombosis. Even if there is no redness which is unlikely in many of the cases, possibility of deep vein thrombosis is to be considered and ruled out by doing color doppler examination of the lower limb. I would suggest you to consult your Surgeon at earliest and get an color doppler examination done. I hope it helped. In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
People also viewed
- Reasons for iron deficiency anemia colonoscopy menstruation hypothyroidism
- Duromine anemia
- Cancers that cause pulmonary embolism
- Simvastatin pernicious anemia
- Is wheezing a side effect of cardura xl?
- Causes of saddle pulmonary embolism
- Causes of pulmonary embolism
- Esr level 60
- Is nosebleeds a side effect of cefdinir?
- Subsegmental pulmonary embolism causes
- Is sneezing a side effect of cefuroxime?
- Foods to improve haemoglobin
- What are the side effects of bisoprolol?
- Is headache a side effect of bisoprolol?
- Recurrent pulmonary embolism causes